MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; CATARACT PACK

MEDLINE INDUSTRIES INC.; CATARACT PACK
Catalog Number DYNJ62204A
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that during follow up after an unidentified eye procedure, the gauze was identified to have linted into the patient's eye.The linted material was required to be retrieved from the patient's eye during the follow up visit by the clinician.After multiple good-faith attempts, the reporting facility was unable or unwilling to provide additional patient, product, or procedural information to the pack manufacturer.No impact or adverse effect to the patient was originally reported to the pack manufacturer.The actual pack involved in the reported incident was not returned to the pack manufacturer for evaluation.A root cause for the reported incident could not be determined.Due to the reported need for medical intervention to retrieve the linted gauze material from the patient's eyes, this medwatch is being filed.If additional relevant information becomes available a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that the gauze linted into the patients eye during an unidentified eye procedure.

Common Device Name
CATARACT PACK
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key8955888
Report Number1423395-2019-00031
Device Sequence Number14064573
Product Code OJK
UDI-Device Identifier10193489633474
UDI-Public10193489633474
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDYNJ62204A
Device Lot Number19CBR358
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/06/2019
Initial Report FDA Received Date09/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;